SystemX 2024 Spring Workshop (April 16): The Intersection of AI, Edge, and Sensing Systems

Topic: 
SystemX Alliance 2024 Spring Workshop: The Intersection of AI, Edge, and Sensing Systems
Tuesday, April 16, 2024 - 8:30am to 6:00pm
Venue: 
Alumni Center, McCaw Hall
Abstract / Description: 

SystemX Alliance 2024 Spring Workshop

 

Tuesday, April 16, 2024

Stanford Alumni Center, McCaw Hall

Theme: The Intersection of AI, Edge, and Sensing Systems

 

We are experiencing an explosion of sensors and data, accompanied by an acceleration in machine-to-machine (M2M) communication to support ever more sophisticated AI. This is creating growing challenges in cloud-only processing, due to  constraints in bandwidth, latency, energy consumption, and compounded by concerns over privacy and security. Addressing these issues demands breakthroughs in architecture and applications, coupled with advancements in edge sensing technologies. Such innovations are crucial for augmenting cloud capabilities, ensuring a seamless, secure, and efficient AI processing framework that can keep pace with the ever-increasing demands of our digital world.


There will be 3 consecutive sessions for this one-day event: 

1. Computing & Sensing at the edge

2. Edge Applications

3. Edge Architectures

 


 

Tuesday, April 16, 2024
Room: McCaw Hall
8:30 Welcome and Introduction Prof. Amin Arbabian,
SystemX Faculty Co-Director
8:45 Keynote Talk: Flexibility vs Optimality: Shifting the Curve in the AI Era Dr. Chris Rowen,
VP, Engineering, Collaboration AI at Cisco
9:45 SEED Grant Presentation: HDCam: On-Board Computer Vision for Low-power Wireless Cameras Prof. Zerina Kapetanovic (Assistant Professor, EE) &
Prof. Sara Achour (Assistant Professor, EE/CS)
10:00 Break 30 minutes
Session 1: Computing & Sensing at the Edge
(Lead: Prof. Priyanka Raina)
10:30 8-bit Posit-Based Transformer Inference and Fine-tuning Accelerator for Edge Applications Prof. Priyanka Raina,
Assistant Professor (EE)
11:00 Domain Specific Hardware Acceleration for Amazon Devices Varada Gopalakrishnan,
VP, Distinguished Engineer, Lab126, Amazon
11:30 Harnessing Pervasive Data Transience for Next-Generation AI Efficiency Prof. Thierry Tambe,
Assistant Professor (EE)
Lunch
12:00-1:00 PM
Session 2: Edge Applications
(Lead: Prof. Gordon Wetzstein)
1:00 GazeGPT: Augmenting Human Capabilities using Gaze-contingent Contextual AI for Smart Eyewear Prof. Gordon Wetzstein,
Associate Professor (EE/CS)
1:15 In-pixel processing for efficient imaging and perception Haley So,
PhD Student (EE)
1:30 Always-on Contextual AI Richard Newcombe,
VP, Reality Labs, Meta
2:00 Skydio Autonomy Engine: Enabling The Next Generation of Autonomous Flight Abe Bachrach,
CTO and Founder, Skydio
2:30 Break 30 minutes
Session 3: Edge Architectures
(Lead: Prof. Amin Arbabian)
3:00 Adaptive Inference Systems Prof. Amin Arbabian, SystemX Faculty Co-Director
Soheil Hor, PhD Student (EE)
3:30 Generative AI on Devices Dr. Joseph Soriaga,
Sr. Dir, Qualcomm AI Research, Qualcomm
4:00 A Thousand Words - What do we really mean by sensor tokenization? Sam Sheng,
Director of Sensing Technologies, Google
Poster Session and Happy Hour
4:30 Poster Session and Happy Hour
Participants List
1 hour